Connecticut, 2012

Heavy Snow in Connecticut, November 7 to 8, 2012

November 7 to 8, 2012 · NWS OKX · 5 events in 5 counties and zones

S. on November 6 and intensified as it moved northeast, passing south and east of Southern Connecticut by November 8.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

Low pressure developed across the Southeast U.S. on November 6 and intensified as it moved northeast, passing south and east of Southern Connecticut by November 8.

This nor'easter came on the heels of Superstorm Sandy. It produced heavy wet snow, strong winds, and minor coastal flooding.

Snowfall ranged from 5-6 inches near Greenwich and Stamford, to 12-14 inches inland just north of Bridgeport and New Haven.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Nov 7, 10:27 AM EST, 3 minutes earlier.

Area forecast discussion, Nov 7, 10:27 AM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1027 AM EST WED NOV 7 2012

.SYNOPSIS...
LOW PRESSURE TO THE SOUTH TODAY TRACKS TO A POSITION EAST OF
MONTAUK POINT BY THURSDAY MORNING...THEN SLOWLY TRACK OUT TO SEA
INTO FRIDAY. A RIDGE OF HIGH PRESSURE WILL BRING FAIR WEATHER TO
THE AREA FRIDAY THROUGH THE WEEKEND. A COLD FRONT WILL THEN
APPROACH THE AREA FOR THE BEGINNING OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
SIGNIFICANT COASTAL STORM TO IMPACT THE AREA INTO THURSDAY...

FIRST BAND OF PCPN ROTATING WWD ACROSS LI. MAINLY RAIN SO
FAR...BUT SNOW WILL MIX IN AS DYNAMIC COOLING TAKES PLACE AS IT
REACHES THE CITY AND INTERIOR. 12Z NAM COMING IN AND SHOWING A
SOLID BANDING SIGNATURE ALONG AND W OF THE HUDSON. WILL AWAIT THE
ARRIVAL OF ADDITIONAL 12Z DATA AND LET THE FCST PLAY OUT A BIT
BEFORE ANY MAJOR CHANGES TO SNOW/PCPN AMOUNTS ARE MADE.

WINDS HAVE HIT 52KT SE OF NANTUCKET. WINDS ACROSS THE CWA WILL
INCREASE INTO THE EARLY AFTN. HIGHEST GUSTS ACROSS ERN LI.

991 MB LOW PRESSURE CURRENTLY LOCATED WELL EAST OF THE DELMARVA
PENINSULA. TEMPERATURES WILL EITHER HOLD STEADY OR FALL SLIGHTLY
AS THE PRECIPITATION MOVES IN.

MAIN CONCERN THROUGH THIS PERIOD IS PRECIPITATION TYPE. REASONABLE
CONVERGENCE ON MODEL SOLUTIONS FOR THE NOR'EASTER...WITH
GFS...ECMWF...AND GEM TAKING THE CENTER OF THE LOW OVER OR NEAR
THE 40/70 BENCHMARK OVERNIGHT TONIGHT. NAM CONTINUES TO BE AN
OUTLIER TAKING THE STORM JUST OFF THE NEW JERSEY COAST AND THEN
DEVELOPING A DOUBLE BARRELED LOW TONIGHT. WITH MORE MODEL
CONSENSUS TO A MORE EASTERN TRACK...A COLDER SOLUTION IS
WARRANTED. MORE IN THE WAY OF SNOW IS EXPECTED INLAND...WITH A MIX
OF RAIN AND SLEET IN AND AROUND THE NEW YORK METRO REGION. SOME
SLEET COULD EVEN MIX IN WITH THE RAIN IN NASSAU COUNTY.
PRECIPITATION INTENSITY WILL ALSO BE A FACTOR. WITH HEAVIER BANDS
OF PRECIPITATION...COLUMN COOLING IS LIKELY...AND SNOW AND OR
SLEET COULD MIX IN WITH THE RAIN ALMOST ANYWHERE IN THE CWA.
ACCUMULATING SNOWS EXPECTED FOR ORANGE...WESTERN PASSAIC...AND
PUTNAM COUNTIES AND AS SUCH...A WINTER WEATHER ADVISORY IS IN
EFFECT FOR THESE AREAS. EXTREME NORTHERN FAIRFIELD SHOULD ALSO SEE
ACCUMULATING SNOW...BUT NOT ENOUGH OF AREAL COVERAGE TO WARRANT AN
ADVISORY AT THIS TIME.

HIGH WIND WARNING REMAINS IN EFFECT FOR THIS AFTERNOON AND MUCH OF
TONIGHT FOR NYC...LONG ISLAND...LOWER HUDSON VALLEY AND COASTAL
SOUTHERN CT. STRONG POTENTIAL FOR DAMAGING WIND GUSTS GREATER THAN
58 MPH DUE TO 925-850 MB WINDS OF 60-75 KT MIXING TO THE SURFACE.
FOR THE REST OF THE CWA...WIND ADVISORY REMAINS IN EFFECT FOR THIS
AFTERNOON AND MUCH OF TONIGHT. WILL GENERALLY EXPECT WIND GUSTS
45-50 MPH DURING THE TIME THE HIGH WIND WARNING IS IN EFFECT.

REFER TO THE COASTAL FLOOD SECTION OF THE AFD FOR DETAILS.

A HIGH SURF ADVISORY ALSO REMAINS IN EFFECT FOR ATLANTIC
BEACHES...WHERE POUNDING WAVES OF 8-12 FT WILL CREATE OVERWASH AND
SIGNIFICANT BEACH EROSION AT ATLANTIC BEACHES.

&&

.SHORT TERM /THURSDAY/...
THE COASTAL STORM WILL MOVE OVER OR NEAR THE 40/70 BENCHMARK
OVERNIGHT TONIGHT AND CONTINUE TO MOVE NORTHEAST INTO THE GULF OF
MAINE. PRECIPITATION SHOULD BEGIN TO WIND DOWN THURSDAY MORNING
FROM WEST TO EAST. WHEN ALL IS SAID AND DONE...2-4 INCHES IS
EXPECTED OVER THE ADVISORY AREAS...WITH UNDER AN INCH EXPECTED
ELSEWHERE. HIGHER AMOUNTS ARE POSSIBLE OVER THE HIGHER ELEVATION
AREAS. AS EXPECTED...WELL BELOW NORMAL TEMPERATURES ARE IN STORE
THROUGH THIS PERIOD.

WINDS WILL DIMINISH THROUGH THE PERIOD AS THE STORM MOVES AWAY
FROM THE AREA.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
RIDGE OVER THE WESTERN CONUS WILL TRANSLATE EASTWARD AND APPROACH
THE REGION ON FRI. THIS WILL BRING MILD AND DRY WEATHER THROUGH
THE WEEKEND. CLOSE TO SEASONAL ON FRI...BUT ABOVE NORMAL SAT-SUN.
THERE IS A HINT OF A FEW SPRINKLES OR A -SHRA ALONG THE NRN
PERIPHERY OF THE RIDGE SAT NIGHT...BUT THIS HAS BEEN CONSISTENTLY
N OF THE CWA AND POPS HAVE BEEN KEPT AT ZERO.

THE 12Z ECMWF HAS SLOWED THE APPROACH OF THE FRONTAL SYSTEM WHICH
WILL BOOT OUT THIS AIRMASS DURING THE BEGINNING OF NEXT WEEK. PREVIOUS
TIMING WAS LATE SUN-TUE. LATEST TIMING IS TUE-WED. A COMPROMISE
BASED ON THE FASTER GFS SOLUTIONS HAS BEEN INCORPORATED INTO THE
FCST...THEREFORE BRINGING THE BEST CHANCES FOR RAIN LATE MON INTO TUE.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
COASTAL STORM APPROACHES THE REGION TODAY FROM THE SOUTH.

HIGH CONFIDENCE ON GUSTY WINDS BETWEEN 30 AND 50 KT AND DIRECTION
OF WINDS AS WELL AS MVFR BUT LOWER CONFIDENCE ON PCPN
TYPE...TIMING OF DETERIORATING CONDS AND EXACT WIND SPEEDS/GUSTS.
WORST CONDS (STRONGEST WINDS...HEAVIEST PRECIP AND POTENTIAL FOR
IFR) IS EXPECTED TO BE BETWEEN 20Z WED AND 06Z THU WITH BORDERLINE
IFR CONDS EXPECTED AFTER 18Z. PEAK GUSTS MIGHT BE CLOSER TO AROUND
60 KT DURING THE EVENING HOURS.

TIMING OF PRECIP MAY BE OFF BY AN HOUR OR TWO. THINK KSWF WILL
REMAIN SNOW FOR THE DURATION OF THE EVENT...AND A WINTRY MIX OF
RAIN...SLEET...AND SNOW ELSEWHERE. RAIN AND SLEET AT TIMES GOING
INTO EARLY THIS AFTERNOON NEAR KISP.

AS FOR SNOW ACCUMULATION...EXPECT IT TO BE MAINLY ON COLDER SURFACES
AS ANY SNOW AND SLEET WOULD MELT ON THE RUNWAYS.
KSWF - 2-4 INCHES (AN INCH OR TWO ON RUNWAYS POSSIBLE)
KHPN - 1-2 INCHES
KEWR/KJFK/KLGA/KTEB - AN INCH OR LESS

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: WET SNOW COULD POSSIBLY BE THE DOMINANT PRECIP
TYPE LATE THIS MORNING INTO EARLY THIS AFTERNOON. SUSTAINED WINDS
AND FREQUENT GUSTS COULD BE ABOUT 5 KT LOWER THAN SHOWN IN TAFS
FOR LATE THIS MORNING THROUGH THIS EVENING. IFR POSSIBLE AT TIMES.

THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH IMPLIES
SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.

KJFK FCSTER COMMENTS: WET SNOW COULD POSSIBLY BE THE DOMINANT PRECIP
TYPE LATE THIS MORNING INTO EARLY THIS AFTERNOON. DURING THIS
TIMEFRAME...SOME SLEET COULD MIX IN AT TIMES. SUSTAINED WINDS AND
FREQUENT GUSTS COULD BE ABOUT 5 KT LOWER THAN SHOWN IN TAFS FOR
LATE THIS MORNING THROUGH THIS EVENING. IFR POSSIBLE AT TIMES.

KLGA FCSTER COMMENTS: WET SNOW COULD POSSIBLY BE THE DOMINANT PRECIP
TYPE THIS MORNING. DURING THIS TIMEFRAME...SOME SLEET COULD MIX IN
AT TIMES. SUSTAINED WINDS AND FREQUENT GUSTS COULD BE ABOUT 5 KT
LOWER THAN SHOWN IN TAFS FOR LATE THIS MORNING THROUGH THIS
EVENING. IFR POSSIBLE AT TIMES. FROM STORM SURGE AROUND 430
PM...AROUND THE TIME OF HIGH TIDE...THERE COULD BE WATER COMING
ONTO RUNWAYS.

KTEB FCSTER COMMENTS: RAIN COULD BE MIXED IN WITH SNOW THIS
AFTERNOON. SUSTAINED WINDS AND FREQUENT GUSTS COULD BE ABOUT 5 KT
LOWER THAN SHOWN IN TAFS FOR LATE THIS MORNING THROUGH THIS
EVENING. IFR POSSIBLE AT TIMES.

KHPN FCSTER COMMENTS: SUSTAINED WINDS AND FREQUENT GUSTS COULD BE
ABOUT 5 KT LOWER THAN SHOWN IN TAFS FOR LATE THIS MORNING THROUGH
THIS EVENING. IFR POSSIBLE AT TIMES.

KISP FCSTER COMMENTS: SLEET ALSO POSSIBLE AFTER 17Z. SUSTAINED
WINDS AND FREQUENT GUSTS COULD BE ABOUT 5 KT LOWER THAN SHOWN IN
TAFS FOR LATE THIS MORNING THROUGH THIS EVENING. IFR POSSIBLE AT
TIMES.

.OUTLOOK FOR 12Z THURSDAY THROUGH TUESDAY...
.THU...MVFR/IFR...WITH IMPROVEMENT IN THE AFTERNOON. N WND 15-25G UP
TO 35 KT...BECOMING NW AND DIMINISHING LATE.
.FRI...VFR. NW WND 10-15G20-25 KT DIMINISHING AT NIGHT.
.SAT...VFR. N 5-10KT OR LESS.
.SUN...VFR. S 5-10KT.
.MON...VFR. S 5-10KT.
.TUE...MVFR OR LOWER POSSIBLE. S 15-20KT WITH GUSTS.

&&

.MARINE...
WINDS WILL RAPIDLY INCREASE THIS MORNING AS LOW PRES DEEPENS OFF THE
CAROLINA COAST. GALE FORCE GUSTS EXPECTED ON THE OCEAN AND SOUTH
SHORE BAYS. STORM FORCE WINDS WILL DEVELOP LATE THIS MORNING AND
WILL CONTINUE THROUGH MOST OF TONIGHT. WILL ISSUE A STORM WARNING
EFFECTIVE WITH THIS FORECAST PACKAGE TO AVOID CONFUSION WITH DOUBLE
HEADLINES. WAVES ON THE COASTAL OCEAN WATERS WILL BUILD TO 12-20 FT
LATER TODAY AND THROUGH TONIGHT...WITH 4 TO 7 FT SEAS ON THE SOUND.
WINDS SUBSIDE TO GALE LEVELS BY THURSDAY MORNING...AND GRADUALLY
DIMINISH TO SMALL CRAFT LEVELS OVER THE WESTERN WATERS THURSDAY
NIGHT.

WINDS AND SEAS WILL GRADUALLY SUBSIDE FRI. CONDITIONS WILL REMAIN
BELOW SCA LEVEL OVER THE WEEKEND WITH HIGH PRESSURE OVER THE WATERS.

&&

.HYDROLOGY...
THE LIQUID EQUIVALENT PRECIPITATION FOR WEDNESDAY-THURSDAY IS
BELOW 1 INCH. THIS IS EXPECTED TO HAVE A LIMITED IMPACT ON RIVER
AND STREAM LEVELS...AND MIGHT PRODUCE MINOR FLOODING OF POOR
DRAINAGE AREAS...GIVEN DRAINS CLOGGED BY DEBRIS FROM SANDY.

NO PRECIPITATION IS EXPECTED FRIDAY-SUNDAY.

&&

.TIDES/COASTAL FLOODING...
BASED ON LATEST GFS EXTRATROPICAL STORM SURGE GUIDANCE...A SURGE OF
AROUND 3 TO 5 FT IS EXPECTED WITH THE COASTAL STORM THIS AFTERNOON
THROUGH TONIGHT. WIDESPREAD MODERATE COASTAL FLOODING IS EXPECTED
AROUND THE TIMES OF HIGH TIDE THIS AFTERNOON AND EVENING...WITH
LOCALIZED MAJOR FLOODING POSSIBLE DURING THIS TIMEFRAME.

FOR THE NEXT HIGH TIDE CYCLE LATE TONIGHT INTO EARLY THURSDAY
MORNING...WIDESPREAD MINOR TO LOCALIZED MODERATE COASTAL FLOODING
IS EXPECTED. DUE TO UNCERTAINTY ON HOW FAST THE STORM SURGE RECEDES
LATE TONIGHT...ESPECIALLY WITH ANY SLOWER TREND TO LOW PRESSURE
MOVEMENT...DID NOT MAKE SIGNIFICANT CHANGES TO THE SURGE VALUE
FORECAST FOR LATE TONIGHT THROUGH EARLY THURSDAY MORNING...AND WILL
KEEP THE END TIMES OF THE COASTAL FLOOD WARNING AS IS. RANGES WERE
INSERTED INTO THE FORECAST TO REFLECT UNCERTAINTY OF FORECAST WATER
LEVEL. THERE IS MORE UNCERTAINTY WITH THE HIGH TIDE CYCLE TONIGHT
INTO THURSDAY MORNING AND AS A RESULT...THE RANGES OF FORECAST WATER
LEVELS ARE WIDER AT THAT TIMEFRAME.

THE HIGHEST SURGE STILL LOOKS TO OCCUR IN WESTERN LONG ISLAND SOUND
AND ALSO IN THE GARDINERS AND PECONIC BAYS ALONG THE SOUTH FORK OF
LONG ISLAND DUE TO PILING OF WATER IN NORTH TO NORTHEAST FETCH.
SOUTH SHORE BAYS WILL LIKELY SEE HIGH ANOMALIES AS WELL...WITH NY
HARBOR OBSERVING SLIGHTLY LOWER ANOMALIES. OCEAN LOCATIONS COULD SEE
LARGE BREAKING WAVES ON TOP OF ANY SURGE...WITH SIGNIFICANT BEACH
EROSION AND OVERWASH POSSIBLE.

ASTRONOMICAL TIDES WILL BE RELATIVELY LOW AS THE AREA WILL BE
NEARLY IN THE MIDPOINT BETWEEN A FULL AND NEW MOON.

&&

.EQUIPMENT...
JFK TERMINAL DOPPLER IS UNAVAILABLE...RESTORATION TIME IS
UNKNOWN.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 4 AM EST
     THURSDAY FOR CTZ009>012.
     COASTAL FLOOD WARNING FROM 2 PM THIS AFTERNOON TO 7 AM EST
     THURSDAY FOR CTZ009>012.
     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 4 AM EST THURSDAY
     FOR CTZ005>008.
NY...HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 4 AM EST
     THURSDAY FOR NYZ071>075-078>081-176>179.
     COASTAL FLOOD WARNING FROM 2 PM THIS AFTERNOON TO 7 AM EST
     THURSDAY FOR NYZ071-073-078-079-176-177.
     WINTER WEATHER ADVISORY UNTIL 6 AM EST THURSDAY FOR NYZ067-068.
     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 4 AM EST THURSDAY
     FOR NYZ067>070.
     COASTAL FLOOD WARNING UNTIL 6 AM EST THURSDAY FOR NYZ072-074-
     075-080-081-178-179.
     HIGH SURF ADVISORY UNTIL 6 AM EST THURSDAY FOR NYZ075-080-081-
     178-179.
NJ...HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 4 AM EST
     THURSDAY FOR NJZ006.
     WINTER WEATHER ADVISORY UNTIL 6 AM EST THURSDAY FOR NJZ002.
     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 4 AM EST THURSDAY
     FOR NJZ002-004-103>108.
     COASTAL FLOOD WARNING UNTIL 6 AM EST THURSDAY FOR NJZ006-106-
     108.
MARINE...STORM WARNING UNTIL 6 AM EST THURSDAY FOR ANZ330-335-338-340-
     345-350-353-355.

&&

SYNOPSIS...JP
NEAR TERM...12/JP/MPS
SHORT TERM...JP/MAS
LONG TERM...12
AVIATION...JC/JM
MARINE...MAS
HYDROLOGY...JP/MAS
TIDES/COASTAL FLOODING...
EQUIPMENT...
Hazardous weather outlook, Nov 7, 4:26 AM EST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
426 AM EST WED NOV 7 2012

CTZ009>012-NYZ071-073-078-079-176-177-080930-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-BRONX-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
426 AM EST WED NOV 7 2012

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST
THURSDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 AM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002-NYZ067-068-080930-
WESTERN PASSAIC-ORANGE-PUTNAM-
426 AM EST WED NOV 7 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>008-NJZ004-103>105-107-NYZ069-070-080930-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-WESTERN UNION-ROCKLAND-NORTHERN WESTCHESTER-
426 AM EST WED NOV 7 2012

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ006-NYZ072-074-080930-
HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-
426 AM EST WED NOV 7 2012

...COASTAL FLOOD WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 AM
EST THURSDAY...
...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-080-081-178-179-080930-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
426 AM EST WED NOV 7 2012

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 AM
EST THURSDAY...
...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.
   COASTAL FLOOD WARNING.
   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ106-108-080930-
EASTERN ESSEX-EASTERN UNION-
426 AM EST WED NOV 7 2012

...COASTAL FLOOD WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 AM
EST THURSDAY...
...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-080930-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
426 AM EST WED NOV 7 2012

...STORM WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 heavy snow. Local standard time, as filed.

Heavy Snow, Southern Fairfield

When
November 7, 10:30 AM EST to November 8, 1:30 AM EST
Where
Southern Fairfield forecast zone
Reported by
Trained Spotter
Coordinates
41.285, -73.339 (the zone’s center; the record gives no point)

Snowfall ranged from 5.2 inches in North Stamford to 8 inches in Bridgeport.

Heavy Snow, Southern New Haven

When
November 7, 10:30 AM EST to November 8, 3:30 AM EST
Where
Southern New Haven forecast zone
Reported by
Trained Spotter
Coordinates
41.443, -72.965 (the zone’s center; the record gives no point)

Snowfall ranged from 8 inches in North Guilford to 9.1 inches in Orange.

Heavy Snow, Northern Fairfield

When
November 7, 11:00 AM EST to November 8, 1:30 AM EST
Where
Northern Fairfield forecast zone
Reported by
Trained Spotter
Coordinates
41.285, -73.339 (the zone’s center; the record gives no point)

Snowfall ranged from 6 inches in Trumbull to 13.5 inches in Monroe.

Heavy Snow, Northern New Haven

When
November 7, 11:15 AM EST to November 8, 2:00 AM EST
Where
Northern New Haven forecast zone
Reported by
Trained Spotter
Coordinates
41.443, -72.965 (the zone’s center; the record gives no point)

Snowfall ranged from 6.3 inches in Waterbury to 13.5 inches in Wallingford.

Heavy Snow, Northern Middlesex

When
November 7, 11:30 AM EST to November 8, 2:30 AM EST
Where
Northern Middlesex forecast zone
Reported by
Trained Spotter
Coordinates
41.451, -72.508 (the zone’s center; the record gives no point)

Snowfall amounts generally ranged from 5 to 10 inches.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2012Every state in 2012This day in weather historyWarnings in Connecticut, November 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 421616, 421620, 421608, 421618, 421622.